General Warnings

Doxycycline Ruined My Life Part 2

Doxycycline is a broad-spectrum bacteriostatic agent synthetically derived from naturally occurring tetracyclines produced by Streptomyces sp. bacteria. Doxycycline was invented and clinically developed in the early 1960s by Pfizer Inc., New York, NY, and marketed under the brand name Vibramycin. Vibramycin received FDA approval in 1967, becoming Pfizer’s first once-a-day broad-spectrum antibiotic. The additional indication for malaria prophylaxis was obtained in 1994 with a supplemental New Drug Application.

Doxycycline is on the World Health Organization’s List of Essential Medicines and is available as a generic medicine. In 2019, it was the 90th most commonly prescribed medication in the United States, with more than 8 million prescriptions.

However, while the medication has provided relief for many, for some the story has been tragic. In part 2 of how doxycycline ruined my life, we bring reports of several people who have had unpleasant experiences with doxycycline.

A woman who had a bad experience wrote “I started a 2-week cycle of doxy for a tick bite – no other symptoms just had a tick in my leg. I was put on 100mg x 2 daily for 2 weeks. 4 days in I thought I was going to pass out and I called the pharmacy and they said to stick on it. I made it today 8.

Since then I’ve had severe heartburn, chicest and back pain, burning in the throat, and now diarrhea. (sorry, gross) anyway went to my PCP and 2 GI docs. I was put on a prescription Prilosec that caused the toilet issues I think and probiotics (which I already taken previously) and have had blood work, given samples (fun), and had an endoscopy last week. (Heaven forbid they call me with results of the biopsies) anyway, all blood stool and various other tests were ok. I was told to take magnesium (more toilet issues) and otc antacids vs the stronger ex versions.  Anybody else going through this kind of mess from that devil drug doxycycline? I’m a wreck and feel like this will never end. I should have yanked the tick and moved on with my life – but noooo I go to a clinic and get prescribed the antibiotic formulated by Satan himself”.

A father had this to say “My teenage daughter has just completed a 14 course of Doxycycline to treat a rash/ acne on her face. It seems to have made things worse. We have returned to the GP who is at a loss. My daughter also has had a rash on the palm of her hands, since taking the meds. The rash is confined to her face/ neck and hands” he concluded.

Another patient with an unpleasant side effect wrote “I was prescribed doxycycline in May of this year for tick bite preventative measures and I started showing signs and symptoms of neck pain, back pain, and headaches that were so severe I couldn’t think straight body aches low grade fever go to the ER they test me for Lyme treat me more put me on a different antibiotic and a drip here these were all side effects of the doxycycline, ended up having drooping of my left eye and vision problems dizziness, hypertension.

Cranial hypertension is a huge side effect for women of any age and luckily I stopped taking it after day 10, went back to the ER because I physically could not do anything I didn’t eat or drink for 12 days, I was so physically sick so they finally said it has to be the doxycline flushed me out at the hospital and it took 3 days for my body to feel semi normal and to this day I still have dizziness I’m a lot better, my vision thank God was not affected but yes this is the devil drug and I would never ever recommend this to anyone as a physician there are other drugs that don’t have the side effects of doxycycline whether you’re taking it for acne infection so on”.

Another angry patient in his submission stated as follows “I had this in Oct 2021 for Bacterial Pneumonia. I’ve felt horrendous ever since same pain in left side of neck, sore throat, my tongue swelled up. Feel like I have thrush in my throat. It seems to have played havoc with my mouth and throat”.

Doxycycline can cause serious side effect. Call your doctor right away if you have serious side effects. Call 911 if your symptoms feel life-threatening or if you think you’re having a medical emergency. Serious side effects and their symptoms can include the following:

•          Antibiotic-associated diarrhea. Symptoms can include:

o          severe diarrhea

o          bloody diarrhea

o          stomach cramping and pain

o          fever

o          dehydration

o          loss of appetite

o          weight loss

•          High blood pressure inside your skull. Symptoms can include:

o          headache

o          blurry vision

o          double vision

o          vision loss

•          Irritation of your esophagus or ulcers in your esophagus (maybe more likely if you take your dose at bedtime). Symptoms can include:

o          burning or pain in your chest

•          Anemia

•          Pancreatitis. Symptoms can include:

o          pain in your upper abdomen, or pain in your abdomen that moves to your back or gets worse after you eat

o          fever

•          Serious skin reactions. Symptoms can include:

o          blisters

o          peeling skin

o          a rash of small purple spots

Doxycycline may cause other side effects. Call your doctor if you have any unusual problems while taking this medication.

If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration’s (FDA) MedWatch Adverse Event Reporting program online (http://www.fda.gov/Safety/MedWatch) or by phone (1-800-332-1088).

<
Back to top button

Adblock Detected

Please consider supporting us by disabling your ad blocker